IHi everyone, I’ve been on Xtandi for 3 months. Prior to this I had 6 rounds of chemo, Taxatere. I began having foot pain, after starting Taxatere. However, the foot pain (left foot only) has gotten worse recently. I take 4 pills before I go to bed and within 2 hours the pain begins. I have ointment, BioCastate, that I apply and the pain goes away almost immediately, but it returns an hour later. The pain is like someone is sticking a hot poker into the ball of my left foot. Last night the pain began 1 1/2 hrs after I went to bed and woke me up every hour for the entire night. When I get up and walk around in my apartment, the pain is gone in 5 minutes, and I’m able to fall back to sleep. Has anyone experienced this and what can be done about it? Any suggestions are greatly appreciated.
Xtandi & Neuropathy : IHi everyone, I... - Advanced Prostate...
Circulatory problem, not nerve.
Why do you say that? If circulatory, is it blood or lymphatic fluid? Thanks for your help.
Sounds like nerve pain to me -- maybe brought on by stillness / lack of circulation.
My husband had trouble sleeping on Xtandi -- can't quite recall what it was, but he figured out that taking the pills at midday was much better than taking before bed. He set his watch alarm and got really good at gulping them down on a regular schedule. You might try varying the time of day when you take the pills and see if that helps? Esp since the pain does go away with some minimal treatment, and walking is good -- so maybe taking the pills and then going about your day will get that whatever-it-is out of your system before bedtime?
The meds work but gosh they do wreak havoc on the body!
Thanks for the information Caring7. I had considered taking them midday and with your husbands experience, that seems like a good option. I hope he’s doing well. God bless.
A doctor 4 years ago said I had Morton’s neuroma. The symptoms are classic to what I’m experiencing except that the pain, in the ball of my foot that radiates to my second and third toe, is excruciating. I’m wondering if the chemo I had aggravated the nerve, or maybe Xtandi has aggravated it and that’s why the pain is reduced when I don’t that it. I suppose that’s anyone guess. I was told at the time to wear flat shoes with wider ties boxes. I’ve done that.
Thanks for your feedback.
Wow i have been on xtandi fo 4 months. I had to cut the dose in half because of the side effects. This included bone and joint pain. Just yesterday i have been getting foot pain and leg pain again. Only thing it can be is the xtandi. Unless im growing mets but that is unlikely.
Thanks for your reply. I was considering cutting my dose in half, but what you said made me think I’ll still have the problem if I do that. Are you aware of any serious or lasting side effects if I stop it completely? I’ve been on it 3 months.
Dont think so i stoped for a week once in between dosage reduction. I didnt mention that the pain was way worse at full dose as well as all the other side effects. Talk to your Onc before changing or stopping.
Please talk to your docs before stopping. or even cutting in half. IMO.
Good Sunday Morning Romans1513,
Docetaxel can cause peripheral neuropathy in feet and hands.
I tried to avoid it by icing during infusion, but still got it in feet--left worse than right.
Prescription Lyrica may help. It calmed mine down, but it is still there.
Best wishes. Never Give In.
I use this. Apply before bed and in the morning. Side affect is I rub it into my hands and it’s helped with arthritis.
I think this is gout.
Oh, goody! A chance to ride my hobby horse! I have been on Xtandi for about 8 months now. At full dosage I had trouble sleeping, even when medicating myself. I dropped to 3 pills per dose after a couple of months, and I could sleep better with less pain. The medication helped more. But I was still often tired and fatigued all day that I was awake. My MO asked if it was worth the trade off - the chance of extending my life by a couple of years after ADT fails. My wife and I said we would think about it. 3 months later we discussed it with my OncUrologist. He said drop down if you want. So I dropped down but kept up my medication, but cut it about half. That has given me more wide awake time. Life is better. Pains are gone. Tossing and turning in bed is gone. I do still get some nausea, but I think that is from my hiatal hernia. I would like to get by on less sleep, but I feel 10 times better than I have over the previous 6 months.
So what is this doctor approved self-medication? Medical marijuana (MMJ). I take a nearly pure CPD strain a couple of hours before bedtime. It helps. I take 1:1 ratio of CBD to THC that seems to help me get to sleep and helps with the other problems. I also take a Sativa strain that helps me sleep. The cost is not high. Since I live in a MMJ-legal state, no worries about legality. CBD is legal just about everywhere. It does work great for most everything you mentioned, plus more. Try it if you can. It has helped me a lot. Even my wife is happier!!
Keep up the fight. And good luck! Never give in!!!
Thanks Marshall, that’s helpful information. I check into getting CBD, it’s legal in Ga.
What marijuana strain are you taking?
I now use a pure CBD tincture about 1 hour before bed. A half dropper full or maybe a bit more does it for me. My local FL dispensary (Trulieve) recommended them in an email. They are CBDPure and mail out their CBD oil pretty quickly. Not the cheapest out there but back up by lab tests on purity. Of course, those can be faked at any time. But it works for me. I stay asleep using strains which do not enervate or elevate your activity. Check out Leafly.com for a pretty good description of hundreds of strains. And good luck.
Thanks. Do you take the CBD tincture orally? Under your tongue? Or rub on your skin? I live in CA, so all kinds of marijuana and strains are readily available. I have been using the "Pennywise" strain (ground flowers), a 1 to 1 ratio THC to CBD, in a vaporizer which I take between 7 and 9 pm everyday. It is relatively hard to find, but available in Los Angeles sometimes. Tried many other strains but this works best for me. I do not use marijuana other than this evening dose which gets and keeps me asleep. I have serious neuropathy problems in my feet, and it is a big help improving the circulation. Rubbing the CBD tincture on my feet also helps. Yes, I have used Leafly.com, excellent source. And the best of luck to you! Tom
Hi, Tom. For the CBD oil, I use it under my tongue. I put about 50% more under the tongue than they call for, and it works great for me. Takes about 1 minute to administer (open bottle, suck up oil, deposit oil, repeat until enough oil is under the tongue.) Then I let it sit there for 1 minutes, and it is basically gone. I swallow what is left. They do not call out a strain, probably because they don't get it from normal Sativa on Indica strains.
I used to use a pretty pure CBD oil for vaping - ACDC. I worked ok, but took longer to take effect and seemed a bit more uneven in its effects. I still like to use 1:1 oil of good strength - it really puts me almost fully asleep. The last vial I had of it was 25% THC and 25% CBD. I like it and will get more. They call it RSO oil (Rick Simpson oil.) 1:1 is a standard RSO starting point with the ratios going up (all trending towards more CBD) as "treatment" progresses. I stay with what I have.
I am still on 2 Xtandi per evening (around 8 PM) as well as ADT (Trelstar every six months) and sleep way more than I want. It can also leave me a bit chemo-brained. Good luck on your journey!
Burning pain in feet. Toes so swollen I couldn't bend them, extreme fatigue, unsteady(balance off) dropping things, manual dexterity poor. Cut dose to 120 mg from 160. Within three days marked improvement noticed by my wife. I told here what I had done then called pharmacist friend. He said with level three and four toxicity effects I was suffering to stop for a week and then resume with smaller dose. Never stopped but smaller dose has been great. PSA still dropping on 120 mg dose. Saw oncologist Thurs. and he agreed. Xtandi can be as bad as any other chemo. treatment if not managed to your particular needs.